MAUDE Adverse Event Report: DEPUY MITEK LLC US VERSALOK PEEK W/ORTHCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US VERSALOK PEEK W/ORTHCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 210818
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received and evaluated.Visual observation revealed that the versalok peek pin got engaged with the sleeve when deployed but failed to catch/hold the suture in place.The sleeve had two cuts which might be due to the pulling out of the suture.Excessive tensioning of the suture from the tensioning clamp on the versalok gun can typically lead to improper hold and function of the anchor.The anchor is stuck on the inserter shaft due to the soft bone issue as mentioned in the complaint.Although, we cannot fully reproduce what the user experienced and definitively determine a root cause for the reported failure, it is possible that the failure occurred due to a combination of soft bone issue and user technique.A device history record (dhr) review has been conducted and the results indicate that this batch of product was processed with one unrelated incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy synthes mitek complaints system revealed one dissimilar complaint of any type for this lot of devices that were released to distribution.At this point in time, no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
The sales representative stated that the customer's versalok peek with orthocord stayed on the inserter when deployed.The sutures were not locked in the anchor.The sales representative stated that the patient had soft bone.The case was completed by using another anchor in the same bone hole.There were no patient consequences or delays.The device is being returned for evaluation.The sales representative was not present for the case and could not provide any more details.

Brand Name
VERSALOK PEEK W/ORTHCORD
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7781806
Report Number1221934-2018-53240
Device Sequence Number1516873
Product Code MAI
UDI-Device Identifier10886705001323
UDI-Public10886705001323
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue Number210818
Device Lot Number3922583
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2017
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/26/2017
Initial Report FDA Received Date08/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1